Alert archive / Wisconsin / Special Marine Warnings in 2005
Special Marine Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Sep 13, 2005, 6:56 PM CDT. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- Sep 13, 2005, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS53 KGRB 132359 SMWGRB LMZ541-564-140030- /O.NEW.KGRB.MA.W.0021.050913T2356Z-050914T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 656 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SPECIAL MARINE WARNING FOR... NEARSHORE WATERS FROM WASHINGTON ISLAND TO STURGEON BAY ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID-LAKE * UNTIL 730 PM CDT * AT 654 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS TO NEARLY 50 KNOTS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN FROM WASHINGTON ISLAND TO STURGEON. THE STORMS WERE MOVING EAST AT 35 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR ADJACENT OPEN WATERS FROM ROCK ISLAND PASSAGE TO STURGEON BAY AT 710 PM. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. LAT...LON 4542 8695 4474 8715 4473 8631 4540 8628 $$ KIECKBUSCH
1 follow-up statement
000 FZUS73 KGRB 140027 MWSGRB MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 727 PM CDT TUE SEP 13 2005 LMZ541-564-140037- /O.EXP.KGRB.MA.W.0021.000000T0000Z-050914T0030Z/ FROM WASHINGTON ISLAND TO STURGEON BAY-ADJACENT OPEN WATERS FROM ROCK ISLAND PASSAGE TO SHEBOYGAN- 727 PM CDT TUE SEP 13 2005 ...SPECIAL MARINE WARNING EXPIRES AT 730 PM CDT... THE AFFECTED AREAS WERE... ADJACENT OPEN WATERS FROM ROCK ISLAND PASSAGE TO SHEBOYGAN NEARSHORE WATERS FROM WASHINGTON ISLAND TO STURGEON BAY THE STORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A SIGNIFICANT RISK TO BOATERS. $$ KURIMSKI
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Sep 13, 2:15 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Sep 13, 2:15 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT TUE SEP 13 2005 .SHORT TERM...TNGT. SVR WEATHER THREAT THE BIG ISSUE FOR TNGT. THE 18Z MSAS SFC ANALYSIS INDICATED LOW PRES OVR ERN ONTARIO WITH A CDFNT STRETCHED SWWD THRU WRN WI INTO CNTRL IA. VSBL SATL IMAGERY SHOWED PLENTY OF SUNSHINE ACROSS NE WI WHICH HAS ALLOWED ATM TO RAPIDLY DESTABILIZE THIS AFTERNOON. RADAR MOSIAC PAINTED STG CONVECTION ACROSS NE IA MAKING A BEELINE FOR WI. THE CDFNT IS FCST TO MOV ACROSS WI THIS EVENING AND PUSH INTO LWR MI OVRNGT. PLENTY OF INSTABILITY IN PLACE OVR NE WI WITH CAPES BETWEEN 2000 AND 2500 J/KG...LIS AROUND -5...AND MID LVL LAPSE RATES OF 7 C/KM WL COMBINE WITH MOIST AIRMASS (DEW PTS 63 TO 69F) AND CONVERGENCE ALONG THE FNT TO PRODUCE STG TO SVR TSTMS. 0-6 KM SHEAR OF 50 KT INDICATE SUFFICIENT SHEAR PRESENT FOR PROLONGED UPDRAFTS. ANTICIPATE TSTMS TO OVERSPREAD THE FCST AREA BY LATE AFTERNOON WITH ISOLATED SVR STORMS CAPABLE OF PRODUCING LRG HAIL AND DAMAGING WND GUSTS. TSTM THREAT WL CONT OVR ERN WI THIS EVENING AS CDFNT PASSES THRU BUT THEN COME TO AN END AS INSTABILITY AXIS SHIFTS EAST. A FEW SHWRS MAY LINGER NEAR LK MI TIL AFTER MIDNIGHT...OTHERWISE A DRYING PROCESS TO BE UNDERWAY. APRS TO BE TOO MUCH BNDRY LYR WNDS FOR ANY SIGNIFICANT FOG DEVELOPMENT OVR CNTRL WI. A MUCH COOLER NGT IN STORE AS CAA BUILDS IN BEHIND THE FNT. LOOK FOR TEMPS TO BE 10 TO 15 DEGS COOLER THAN THIS MORNING. .LONG TERM...WEDS THROUGH NEXT TUESDAY...MAIN FCST CONCERNS ARE PRECIP CHCS NEXT WEEKEND...AND TEMPS THROUGHOUT THE PERIOD. HIGH PRESSURE RIDGING FROM EASTERN CANADA INTO THE GREAT LAKES WILL BE THE DOMINANT SYNOPTIC-SCALE FEATURE THROUGH SATURDAY. A COLD FRONT IS FCST TO APPROACH THE REGION FROM THE NORTHWEST THU/THU NGT...THEN BECOME STATIONARY FROM NORTHERN MN TO NORTHERN LK SUP AS LOW PRESSURE DEVELOPS OVER THE NORTHERN PLAINS. WITH HIGH PRESSURE IN PLACE AND THE FRONT SITUATED TO OUR NORTH...ANTICIPATE A DRY PERIOD FROM WEDS THROUGH SAT... ALONG WITH ABOVE NORMAL TEMPERATURES. MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT WITH THE LOW PRESSURE SYSTEM MOVG THROUGH THE WSTRN GREAT LKS NEXT WEEKEND. LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CNTRL PLAINS AS AN UPPER TROF CROSSES THE NORTHERN ROCKIES. THE LOW IS FCST TO LIFT NE TOWARD WSTRN LK SUP ON SUN...THEN INTO EASTERN CANADA ON MONDAY. STG ISENT LIFT IS FCST TO DEVELOP IN ADVANCE OF THE LOW LATE SAT NGT...FOLLOWED BY THE COLD FRONTAL PASSAGE SUN/SUN NGT. HAVE INCREASED POPS A BIT FROM THE PREV FCST...BUT EXPECT THAT THEY WILL NEED TO BE RAISED FURTHER WITH SUBSEQUENT FCSTS. OVERALL...MEX NUMBERS SEEMED REASONABLE THROUGH ABOUT SUNDAY...BUT LOOKED TOO COOL FOR MON/TUES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 13, 11:30 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT TUE SEP 13 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141630- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1130 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE OVER EASTERN WISCONSIN THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL. THE GREATEST RISK OF SEVERE WEATHER APPEARS TO BE BETWEEN 300 PM AND 900 PM. THE STORMS WILL END FROM WEST TO EAST TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-141630- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1130 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM STURGEON BAY TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A PERSISTENT SOUTHERLY FLOW ACROSS LAKE MICHIGAN WILL CONTINUE TO GENERATE 3 TO 5 FOOT WAVES OVER LAKE MICHIGAN THIS AFTERNOON. AS A RESULT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF THE LAKE. THE WAVES OVER THE NEARSHORE WATERS SHOULD SUBSIDE TONIGHT AS THE WIND BECOMES MORE WESTERLY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN 400 PM AND 1000 PM. THE STORMS WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KALLAS WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Sep 13, 5:52 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 2 N CASCO 44.59N 87.61W
09/13/2005 60 MPH KEWAUNEE WI LAW ENFORCEMENT
TREES KNOCKED DOWN.
&&
JKLLocal storm report, Sep 13, 5:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST APPLETON 44.26N 88.40W
09/13/2005 70 MPH OUTAGAMIE WI NWS EMPLOYEE
WINDS AT LEAST 70 MPH ESTIMATED IN GRAND CHUTE.
&&
JKLLocal storm report, Sep 13, 6:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
616 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG APPLETON 44.26N 88.40W
09/13/2005 OUTAGAMIE WI AMATEUR RADIO
MANY TREES DOWN AROUND GRAND CHUTE. TREE FELL ON CAR.
WINDS ESTIMATED IN EXCESS OF 70 MPH.
0554 PM TSTM WND GST DARBOY 44.23N 88.38W
09/13/2005 65 MPH CALUMET WI TRAINED SPOTTER
BRANCHES AND DEBRIS IN AIR.
0610 PM TSTM WND GST WRIGHTSTOWN 44.33N 88.16W
09/13/2005 65 MPH BROWN WI NWS EMPLOYEE
0615 PM TSTM WND GST GREEN BAY 44.51N 88.00W
09/13/2005 68 MPH BROWN WI NWS EMPLOYEE
MEASURED.
&&
JKLLocal storm report, Sep 13, 6:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
624 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 SW STEVENS POINT 44.48N 89.60W
09/13/2005 0.75 INCH PORTAGE WI AMATEUR RADIO
&&
JKLSpecial weather statement, Sep 13, 6:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 631 PM CDT TUE SEP 13 2005 WIZ018>020-030>031-035>037-045-140045- LANGLADE WI-LINCOLN WI-MARATHON WI-MENOMINEE WI-PORTAGE WI- SHAWANO WI-WAUPACA WI-WAUSHARA WI-WOOD WI- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 782 FOR THE FOLLOWING AREA... IN WISCONSIN THIS CANCELS 9 COUNTIES IN CENTRAL WISCONSIN MARATHON... PORTAGE... WAUSHARA... WOOD... IN NORTH CENTRAL WISCONSIN LANGLADE... LINCOLN... IN NORTHEAST WISCONSIN MENOMINEE... SHAWANO... WAUPACA... THIS INCLUDES THE CITIES OF...ANTIGO...CLINTONVILLE...KESHENA... MARSHFIELD...STEVENS POINT...TOMAHAWK...WAUSAU... WAUTOMA AND WISCONSIN RAPIDS. WIZ038>040-048>050-140200- BROWN WI-CALUMET WI-KEWAUNEE WI-MANITOWOC WI-OUTAGAMIE WI- WINNEBAGO WI- ...SEVERE THUNDERSTORM WATCH NUMBER 785 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN WISCONSIN THIS WATCH INCLUDES 6 COUNTIES IN EAST CENTRAL WISCONSIN CALUMET... MANITOWOC... WINNEBAGO... IN NORTHEAST WISCONSIN BROWN... KEWAUNEE... OUTAGAMIE... THIS INCLUDES THE CITIES OF...ALGOMA...APPLETON...CHILTON... GREEN BAY...OSHKOSH AND TWO RIVERS. CLUDES THE CITIES OF...ANTIGO...CLINTONVILLE...KESHENA... MARSHFIELD...STEVENS POINT...TOMAHAWK...WAUSAU... WAUTOMA AND WISCONSIN RAPIDS.
Local storm report, Sep 13, 6:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
656 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST APPLETON 44.26N 88.40W
09/13/2005 73 MPH OUTAGAMIE WI AMATEUR RADIO
MEASURED WIND. HEAVY DAMAGE REPORTED ACROSS THE APPLETON
AREA. NUMEROUS TREES AND BRANCHES DOWN. SOME TREES AT
LEAST 2 FEET IN DIAMETER. FLAG POLES BLOWN DOWN.
MOTORCYCLES PUSHED INTO CARS. PART OF ROOF BLOWN OFF
HOUSE. POWER OUT ACROSS MANY PARTS OF COUNTY.
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:42 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 48 min |
| Sep 13, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 48 min |
| Sep 13, 5:32 PM CDT | Special Marine Warning | GRB | 88 min | |
| Sep 13, 5:36 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 39 min |
| Sep 13, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 67 min |
| Sep 13, 5:42 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 35 min |
| Sep 13, 5:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 49 min |
| Sep 13, 6:10 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 25 min |
| Sep 13, 6:19 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 32 min |
| Sep 13, 6:25 PM CDT | Special Marine Warning | GRB | 65 min |
Nearby
Special Marine Warnings in Wisconsin, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.